Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 155, NWS Tulsa, OK

June 24, 2018Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 24, 2018, 7:21 AM CDT for Franklin County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2018, 7:21 AM CDT (12:21 UTC)
Expired
Jun 24, 2018, 7:45 AM CDT
In force
24 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 45 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 5:28 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1257 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

338 
WUUS54 KTSA 241221
SVRTSA
ARC047-241245-
/O.NEW.KTSA.SV.W.0155.180624T1221Z-180624T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
721 AM CDT SUN JUN 24 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Franklin County in west central Arkansas...

* Until 745 AM CDT

* At 721 AM CDT, severe thunderstorms were located along a line
  extending from 3 miles northeast of Mulberry to 7 miles southwest
  of Ozark to Branch, moving east at 50 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Ozark...                          Charleston...
  Altus...                          Branch...
  Denning...                        Wiederkehr Village...
  Caulksville...                    Jethro...
  Etna...                           Alix...
  Watalula...                       Meg...
  Toney...                          Peter Pender...
  Cecil...                          Lonelm...
  Cravens...                        

This includes Interstate 40 in Arkansas between mile markers 24 and
42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
      3531 9381 3532 9392 3523 9392 3524 9406
      3542 9402 3555 9403 3556 9402 3557 9402
      3558 9404 3560 9404 3562 9370
TIME...MOT...LOC 1221Z 269DEG 51KT 3553 9401 3542 9394 3531 9396 

HAIL...<.75IN
WIND...60MPH
 
$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:31 AM CDT, 50 minutes earlier.

Area forecast discussion, Jun 24, 6:31 AM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
631 AM CDT Sun Jun 24 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR vsbys and cigs will continue through 16z-18z in areas of
thunder that will impact all sites. Brief IFR vsbys and sfc gusts
approaching 45kts possible at KFSM through 14z as several rounds
of strong to severe storms impact that site. Uncertainty
surrounding convective chances this afternoon, though current
thinking is lingering convection will likely be confined to
northeast OK and northwest AR. At this time, coverage is
anticipated to remain low enough to preclude any mention in the
TAFS for the afternoon. Another complex may form to the west again
this evening and approach the northeast OK sites after 06z tonight
with MVFR vsbys and cigs. Will include prob groups at those sites
between 06z-12z.

&&

.PREV DISCUSSION... /Issued 355 AM CDT Sun Jun 24 2018/

DISCUSSION...

Two distinct areas of convection this morning across the area. The
first area currently across east central Oklahoma developed
earlier in response to a weak surface boundary, and has been
sustained by a strengthening low level jet. The second area is in
the form of a MCS that has been moving east southeast throughout
the overnight from southwest Kansas. This area is just about to
enter northeast Oklahoma, though may make more of a turn to the
southeast given the instability and theta e gradient in place
across central parts of Oklahoma. Both areas of convection will
carry a severe wind and hail threat, and much of eastern Oklahoma
is under a severe thunderstorm watch until 10 am. Categorical pops
will be carried for the first part of the morning across much of
eastern OK, with a larger area of likely pops mainly across east
central OK and NW AR between 15z-18z. CAM solutions are all over
the place, so uncertainty abounds wrt convective maintenance
through the morning. The forecast area begins to be put into a
squeeze play beginning in the afternoon as warmer mid level
temperatures begin to move northward into the CWA. Another complex
looks to make a run at the area again tonight, but with southern
extent of convection very much in question, will keep pops mainly
confined to northeast OK and northwest AR tonight. Support from
the upper system passing through the high plains(along with
lingering boundaries) will warrant slight to low chance pops
across northern parts of the forecast area. Upper low retreats
through the upper great lakes region while ridging begins to build
over the plains. This feature will become the dominant weather
feature for the rest of the week. Went below guidance for high
temperatures for early periods, especially northeast Oklahoma and
northwest Arkansas given anticipated rainfall/cloud cover.
Otherwise, stayed close to guidance for the rest of the forecast
cycle.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Jun 24, 6:24 AM CDT, 57 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
624 AM CDT Sun Jun 24 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
624 AM CDT Sun Jun 24 2018

...SEVERE WEATHER POTENTIAL CONTINUES THROUGH MID MORNING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA..Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Southeast Oklahoma and West Central Arkansas.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Ongoing strong to severe thunderstorms will continue through
mid morning across parts of southeast Oklahoma and west central
Arkansas. Damaging winds to 60 mph and isolated hail to the size
of half dollars will be the primary threats. Heavy rain could
also become a problem, leading to localized flash flooding across
parts of eastern Oklahoma and west central Arkansas this morning.

Areal coverage of storms should be reduced this afternoon and mainly
confined to northeast Oklahoma and northwest Arkansas. The morning
storms will likely stabilize the atmosphere, but the strongest
storms will still carry a limited severe risk.

Later tonight, another storm complex may move in from the northwest,
impacting parts of northeast Oklahoma mainly along and northwest of
Interstate 44. The degree of instability remains uncertain, however
a limited severe wind threat may exist across parts of northeast
Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...Dangerous Heat Potential.
THURSDAY THROUGH SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Chances for thunderstorms will largely remain across northeast
Oklahoma and northwest Arkansas during the early part of this week
as an upper level system moves across the Northern Plains. Upper
level ridging will begin to build across the Southern Plains and
will become the dominant weather feature from mid week on.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 24, 5:58 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
558 AM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND GST     4 S OKTAHA              35.52N 95.47W
06/24/2018  M62 MPH          MCINTOSH           OK   TRAINED SPOTTER

&&

KAH
Local storm report, Jun 24, 6:04 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
604 AM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 AM     TSTM WND GST     MCALESTER REGIONAL AIRP 34.89N 95.78W
06/24/2018  M60 MPH          PITTSBURG          OK   ASOS

&&

KAH
Local storm report, Jun 24, 6:41 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
641 AM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 AM     TSTM WND GST     1 NNE BRUSHY            35.57N 94.72W
06/24/2018  E70 MPH          SEQUOYAH           OK   TRAINED SPOTTER

&&

JDS
Local storm report, Jun 24, 6:44 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 AM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     TSTM WND DMG     MCALESTER               34.93N 95.77W
06/24/2018                   PITTSBURG          OK   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN. AT LEAST 8 INCHES IN DIAMETER. ONE
            REPORT NEAR 5TH STREET AND WASHINGTON AVENUE.

&&

KAH
Special weather statement, Jun 24, 7:09 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
709 AM CDT SUN JUN 24 2018

ARZ011-241245-
Madison AR-
709 AM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
745 AM CDT...

At 709 AM CDT, strong thunderstorms were located along a line
extending from 6 miles southwest of Pettigrew to 9 miles west of
Devils Knob to near Woodland. Movement was northeast at 35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Boston...                         Red Star...

LAT...LON 3592 9351 3588 9351 3588 9352 3583 9353
      3582 9352 3576 9352 3577 9368 3595 9353
      3594 9350 3593 9349
TIME...MOT...LOC 1209Z 224DEG 32KT 3573 9369 3568 9356 3555 9352
Local storm report, Jun 24, 7:21 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
721 AM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     TSTM WND GST     ALMA                    35.48N 94.22W
06/24/2018  M65 MPH          CRAWFORD           AR   MESONET

            WEATHER BUG SITE.

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 5:12 AM CDTSevere Thunderstorm WarningTSACrawford, Sebastian48 min
Jun 24, 5:54 AM CDTSpecial Weather StatementTSACrawford, Sebastian36 min
Jun 24, 6:10 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian50 min
Jun 24, 6:21 AM CDTSevere Thunderstorm WarningTSACrawford, Sebastian39 min
Jun 24, 6:49 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian56 min
Jun 24, 7:09 AM CDTSpecial Weather StatementTSAMadison36 min
Jun 24, 4:37 PM CDTSpecial Weather StatementTSACrawford, Sebastian38 min
Jun 24, 5:14 PM CDTAreal Flood AdvisoryTSACrawford, Sebastian3 hr
Jun 24, 5:20 PM CDTSpecial Weather StatementTSACrawford, Franklin, Sebastian25 min
Jun 24, 5:43 PM CDTSevere Thunderstorm WarningTSAFranklin47 min
Jun 24, 6:05 PM CDTSevere Thunderstorm WarningTSAFranklin55 min
Jun 24, 6:32 PM CDTSevere Thunderstorm WarningTSAMadison58 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.